Jump to content
CrazyBoards.org

Playing with my cocktail


Recommended Posts

My doctor is trying to get me down to one pill a day (which I don't think is going to happen but it never hurts to try.)

First to go is the Lexapro because I'm told it could be activating me. It was decreased from 20mg/day to 10mg/day. Next to go I guess is the Cogentin. I'd hate to give up Lunesta because it helps me to sleep.

I will update on my progress as it comes.

Andy...

Link to comment
Share on other sites

Why is your doctor doing this? Generally, if you're bipolar, you need a mood stabilizer. And then you see if you need any other drugs...

What's the rationale behind this one-drug policy? Cost? Side effects? (It often takes a long time to find an acceptable drug or drug combination.

Link to comment
Share on other sites

Well the doctor told me the Lexapro could be activating my bipolar condition. He thinks upping the Abilify to 10mg from 5mg will help a bit and I know I did well on 10mg of Abilify before. The main reason is to find out which drug is causing what. Because I've not been on one medication for a long period of time, the doctor can't tell which medications are causing which affects. So going down to one medication would help to determine which drug is causing my symptoms or side effects. He's tapering off the Lexapro first because of it being an activating medication that could be stimulating my bipolar. I'm guessing the next one will be the Cogentin and finally the Lunesta. (which I really don't want to give up but maybe I could remain on Abilify and Lunesta together.)

Good Question.

I hope this explains it better.

Thanks,

Andy...

Link to comment
Share on other sites

Isn't Abilify a bit activating (given your diagnosis)?

Never mind, you must've already gone through this line of thinking before. And if you tried Abilify and it worked, then sticking with Abilify makes perfect sense. Good luck! I hope yje the side effects go away.

Link to comment
Share on other sites

Yes the Abilify is activating too. But he's using the Abilify for an off-label usage mainly. He's giving me the Abilify to help with some of my Asperger's symptoms. (he describes it as trouble "transitioning" and anxiety related to that). But I do notice a good affect on my mood too. Once I get down to one medication it will definitely be easier to track any side effects and other changes that I notice.

Link to comment
Share on other sites

Tomorrow I go back to partial where there will be access to a pdoc every day if needed. I'm hoping when I see the pdoc tomorrow, I can get the Lexapro decreased again (to 5mg) and the Cogentin increased (to 2mg/day). I'd like to increase the Cogentin to help manage the restlessness I get from Abilify. I haven't been using the Lunesta lately because I've been getting to sleep fine. Now I seem to be waking up between 5:30 and 6 in the morning but I lay in bed till around 7 to 8am.

Link to comment
Share on other sites

Well I saw the pdoc at the partial program. He increased the Cogentin to 1.5mg/day. He says soon we will be decreasing the Lexapro to 5mg/day and the Abilify to 15mg/day. Abilify has been kind to me this time in not giving me akathesia symptoms like the other three times. I wonder if it's because of the reduced Lexapro.

Link to comment
Share on other sites

Well I saw the pdoc at the partial program. He increased the Cogentin to 1.5mg/day. He says soon we will be decreasing the Lexapro to 5mg/day and the Abilify to 15mg/day. Abilify has been kind to me this time in not giving me akathesia symptoms like the other three times. I wonder if it's because of the reduced Lexapro.

It's not common by a long shot, but SSRIs have set off EPS in some people. Wait and see, eh?

Link to comment
Share on other sites

Well I saw the pdoc today and he sees that there is some progress. I am doing much better now that I am off of the Zyprexa. It was helping me but made me gain over 20 pounds and made me sedated during the day. The pdoc decreased my Lexapro (10 to 5mg) and he increased the Abilify (10 to 15mg). He wants me off of Lexapro because of it's activating properties. He increased the Abilify to help keep me from getting depressed from the decreased Lexapro (a med to treat side effects; Oh Boy!). No, I'm comfortable with the notion of the increased Abilify and decreased Lexapro. I wish it could have been done sooner to maybe offset the need for increased Cogentin. He did confirm that I have Akathesia but isn't completely sure which medication it's from. Well, once we see my reaction to the change of meds, we'll find out. He said that he will see me next week so I have a whole week to adjust to this medication change. Seeing that I've been progressing well at this point, I gather things will only get better from here on out.

Link to comment
Share on other sites

Well I saw a nurse practitioner today which I thought was good. I told her about some increased restlessness and she upped the Cogentin from 1.5mg/day to 2mg/day, which I think will make a big difference. She told me to take all the Abilify at night (I was taking 5mg in the AM and 10mg @ Bedtime; She wants me to take 15mg @ Bedtime). I feel these two changes will definitely help with the restlessness. Lexapro and Lunesta are the same. I don't think I will be getting down to this one pill a day but I feel that's fine. I'm comfortable with taking 3 or 4 medications as long as they are all doing their jobs.

Link to comment
Share on other sites

Well in the end, I'm down to 3 medications (Lexapro, Abilify, & Cogentin). I've been sleeping fine lately without the aid of Lunesta but I will be keeping it around just in case. I went back to seeing my regular pdoc from now on now that I'm out of the partial program. She told me that she doesn't want ot completely drop the Lexapro because that could trigger a return of symptoms. That's fine by me. The Abilify I'm taking as a mood stabilizer (even if it's not the best choice). Cogentin is of course for the side effects of Abilify (without it I get restless). I seem to be doing ok, and I'm happy and content. I like how I feel right now and I don't see any reason to change anything at this particular moment...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...